Tetracycline

I’ve been on tetracycline for acne. My dentist told me there are some stains are on the back of my teeth. Is this from the Tetracycline?

Cathy- Alabama

Cathy,

Generally tetracycline stains your teeth when they are still being formed, so I would be surprised. Generally you need to be under 13 for that to happen. You didn’t mention your age.  However, there is a study that showed that a variety of tetracycline called  minocycline can cause stains in teeth after they’re already formed.

If that is the case you’ll need to do extensive teeth whitening to get rid of the stains.

This blog is brought to you by Lafayette dentist Dr. John Theriot.

Sensitivity to cold after a root canal

I had a root canal done and everything was fine. Recently it has become sensitive to cold. Do you know what that means?

Amber A.- Las Vegas

Amber,

If you’ve had a root canal that has become sensitive to cold, it generally means that you had a canal your dentist hasn’t located yet. That is not that unusal. It’s pretty tricky finding all those canals. Call your dentist and have him go back in and check it out.  If he or she charges by the tooth, then there will be no extra charge. If they charge by the canal, they’ll be a slight fee.

This blog is brought to you by Lafayette Dentist Dr. John Theriot.